It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-04-2004, 04:27 PM   #1
Senior Member
 
Join Date: Mar 2004
Posts: 227
kbell HB User
seronquel? anyone have any experience with it?

my doc has prescribed it to me and I read the info with it and its mainly prescribed to people with schizophrenia which I highly doubt I am. It also seems to have a truckload of not so fun side effects. I must admit, I'm a little afraid to take the stuff. Any advice or feedback would be greatly appreciated.

 
Old 04-04-2004, 06:49 PM   #2
Member
(female)
 
Join Date: Feb 2004
Posts: 99
lockedaway HB User
Re: seronquel? anyone have any experience with it?

Hi! I was on seroquel for a couple years. I was a little curious when i first saw it was for schizophrenia. I am bipolar. Seroquel helped me out a lot, I didn't notice many side effects from it. It did make me sleepy, so I always took it at night. It made me sleep great without making me groggy in the morning. It did its job. I had to get off it because I was changing my other meds at the time and the doc thought I should just switch everything. So far seroquel was one of my best meds I've been on and I've been through a bunch. Good luck to you!

 
Sponsors Lightbulb
   
Old 04-05-2004, 06:57 AM   #3
Senior Member
 
Join Date: Mar 2004
Posts: 227
kbell HB User
Re: seronquel? anyone have any experience with it?

you took it for bipolar disorder? I was diagnosed with depressive disorder and had never heard of it being prescribed for that. It's encouraging to hear that you didn't experience too many unpleasant side effects with it. Hopefully it'll help me too. My doc says we're in our "experimental phase" since she's not sure what'll help me and this is the 3rd med we've tried.

 
Old 04-05-2004, 04:59 PM   #4
Senior Member
 
Join Date: Nov 2003
Posts: 118
Epiphany2003 HB User
Re: seronquel? anyone have any experience with it?

Seroquel is often prescribed to patients suffering from depression and bi-polar as an "anti-anxiety" and/or "help you sleep medicine." For the purposes of schizophrenia it is given in higher doses. They also prescribe "anti-psychotics" (the class Seroquel is in) to people with ADD as a means to calm them. It's a popular drug and used to accent many treatments.

I've been on it for 4 months. I take it in the morning and a higher dose at night to sleep and it's really calmed my nerves. I am bi-polar and it's been a rough road getting the right "drug cocktail" worked out for me, but Seroquel has made transitions easy and allowed me to rest easy at night.

It seems that a lot of drugs used to treat anxiety and depression and bipolar are usually drugs that aren't specifically FOR those ailments. I would trust your doctors judgement and give it a try, for me it's been pretty much side-effect free. If it isn't for you, then you don't have to stay on it, but I think it's worth a shot.

 
Old 04-06-2004, 05:52 AM   #5
Senior Member
 
Join Date: Mar 2004
Posts: 227
kbell HB User
Re: seronquel? anyone have any experience with it?

Ok, thanks. I didn't really know much about it and didn't think to ask questions at the time.

 
Old 04-14-2004, 09:46 AM   #6
Junior Member
 
Join Date: Apr 2004
Location: WV, USA
Posts: 19
jen_wv HB User
Re: seronquel? anyone have any experience with it?

I have been on Serequel for many months and love the stuff with one exception... weight gain. I gained over 35 lbs in 3 months. Pdoc said it was Serequel and prescribed Topamax for weight loss. Dont especially like taking another drug to counter-act the first but Im going to give it a shot. Other than that, Serequel helps me sleep, keeps my moods in check and seems like its doing its job, keeping me happy.

 
Old 04-14-2004, 10:10 AM   #7
Senior Member
 
Join Date: Mar 2004
Posts: 227
kbell HB User
Re: seronquel? anyone have any experience with it?

I'm on lexapro and I feel like that is making me gain weight. Maybe it's just the fact that I'm not as depressed anymore and have regained my appetite. I feel thirsty and tired much of the time, not to mention the less than thrilling sexual side effects associated with lexapro. I'm hoping if my doc does decide to switch me, the seroquel will be relatively side effect free. Hopefully something will work for me.

 
Old 04-14-2004, 11:42 AM   #8
Member
(female)
 
Join Date: Feb 2004
Location: Massachusetts
Posts: 50
Kimberly8 HB User
Re: seronquel? anyone have any experience with it?

I am on Seroquel also. Only been on it for a about a week now...definetly puts me to sleep though! I take it for anxiety (which I call stress) I take it at night to help with the tormenting nightmares I have. I also can take one to two pills of it during the day to help those times when I "just can't deal with it anymore"...but I refuse to take it then because like I sadi it knocks me out...what good am I to my children if I can't stay awake...makes no sense. Now I am panicking about the weigh gain...I have never been over weight and oh my god If I gain alot I will surely go deeper in this dark place. Thanks for the warnings and I'll definetly spend some quality time with my scale
__________________
--Does anyone know where to get off this rollercoaster? Kimberly

 
Old 04-14-2004, 11:43 AM   #9
Member
(female)
 
Join Date: Feb 2004
Location: Massachusetts
Posts: 50
Kimberly8 HB User
Re: seronquel? anyone have any experience with it?

Quote:
Originally Posted by jen_wv
I have been on Serequel for many months and love the stuff with one exception... weight gain. I gained over 35 lbs in 3 months. Pdoc said it was Serequel and prescribed Topamax for weight loss. Dont especially like taking another drug to counter-act the first but Im going to give it a shot. Other than that, Serequel helps me sleep, keeps my moods in check and seems like its doing its job, keeping me happy.
Oh man, also I am on Lexapro too....now I am really freaking out about weight gain....
__________________
--Does anyone know where to get off this rollercoaster? Kimberly

 
Old 04-15-2004, 06:53 AM   #10
Senior Member
 
Join Date: Mar 2004
Posts: 227
kbell HB User
Re: seronquel? anyone have any experience with it?

well my weight gain might not have anything to do with the lexapro, just might be appetite returning. going off the lexapro anyhow and my doc has decided against the seroquel as well, trying effexor now. I'm starting to feel like a lab rat with all this experimenting.

 
Old 04-15-2004, 12:46 PM   #11
Junior Member
 
Join Date: Apr 2004
Location: WV, USA
Posts: 19
jen_wv HB User
Re: seroquel? anyone have any experience with it?

Quote:
Originally Posted by Kimberly8
Oh man, also I am on Lexapro too....now I am really freaking out about weight gain....
Dont freak... just watch your body. Monitor you weight carefully and mention it as soon as you notice it going up more than a few pounds. My Docs say its a side effect because it makes me WANT to eat, which I say is bull. I dont believe Im eating any more. In any case and not to argue with anyone.... Just watch out for it. Most people I have talked to about it notice the weight gain around the upper abdomen/belly area. Exersize does not help. I dont think its water gain (bloating) and Im beginning to think it may be metabolism related but I have no scientific theory to back me up. This is just My opinion from my experiences. Good Luck.

 
Old 04-19-2004, 08:26 AM   #12
Senior Member
 
Join Date: Mar 2004
Posts: 227
kbell HB User
Re: seroquel? anyone have any experience with it?

that is what has happened to me. plus the mysterious leg bruises someone mentioned in another post. I'm clumsy but not enough to hit myself where the bruises are located. it is weird. I look like I got in a fight or like I've been beaten.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What's your experience with shot therapy? mommain Allergies 8 08-11-2010 09:54 PM
Does anyone have any experience with HIFU Eventod Cancer: Prostate 3 06-29-2009 12:00 PM
anyone have experience/ advice about bone density loss??? rhales199 Bone Disorders 5 11-06-2007 05:02 AM
Scary "Episodes" - Anyone else experience this? Deedle77 Lupus 8 08-12-2007 02:08 PM
Has anyone not had a bad experience going on or coming off Effexor? Rianna Depression 17 04-24-2006 06:00 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:25 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!